Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 62, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2001, 3:04 PM MDT for Jefferson County, Park County, Colorado. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 3:04 PM MDT (21:04 UTC)
- Expired
- Jun 19, 2001, 3:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, CO, Park County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:05 PM MDT | Hail 1.75 | Bailey, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 192105 SVRDEN COC059-093-192145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 304 PM MDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PARK COUNTY IN CENTRAL COLORADO CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO * UNTIL 345 PM MDT * AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF BAILEY...OR ABOUT 33 MILES SOUTHWEST OF DENVER...MOVING EAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ASPEN PARK...BAILEY...CONIFER...HIGHLAND PARK AND PINE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3949 10557 3935 10551 3943 10513 3960 10518 SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:00 PM MDT, 4 minutes earlier.
Area forecast discussion, Jun 19, 3:00 PM MDT, 4 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT TUE JUN 19 2001 SHORT TERM DISCUSSION: IN THE SHORT TERM STORMS ROLLING OFF THE FNT RNG FOOTHILLS LOOKING INTERESTING. HWVR AS THEY DRIFT FARTHER ONTO THE PLAINS INTO SOME PRETTY STABLE/CAPPED AIR MOST SHOULD DISSIPATE. WHEREAS...HIGHER AREAS OF DOUGLAS...ELBERT AND LINCOLN CTYS COULD SEE STORMS HOLD TOGETHER WHERE CONVECTIVE TEMPS HV LKLY BEEN REACHED WITH ALL THE SUNSHINE THEY SEEN. HAIL MAIN THREAT WITH THESE STORMS AND WOULD NOT RULE OUT ONE OR TWO STORMS GOING SVR. OTWS...E-SELY UPSLOPE FLOW BELOW 650 MBS PROGD TO REMAIN IN PLACE FM FTHLS EASTWARD THRU WED NGT WITH YET ANOTHER REINFORCING SURGE OF COOL AIR ARRIVING BY ERLY WED AFTN AS A COOL SFC HIGH SLIPS SEWRD OUT OF WY AND FLOW ALOFT TRANSITIONS FM ZONAL TO NWLY. ETA TEMP/ THICKNESS GRIDS SHOW TEMPS ON WED SOME 5-8C LOWER THAN TODAY E OMTNS. AM A BIT SKEPTICLE WITH THE AMOUNT OF COOLING PORTRAYED BY ETA. FOR NOW WILL GO A FEW DEGS COOLER BASED ON THE AMT OF CLOUD DVR ANTICIPATED. NOTE...12Z/ETA NOT FM NCEP BUT RATHER FM THE AIR FORCE. SO NOT KNOWING ITS BIASES WILL AVOID MAKING ANY BIG CHANGES TO ONGOING FCST. YET...MM5...AVN AND NOGAPS LOOK SIMILAR TO AIR FORCE ETA. WITH THAT IN MIND...DEWPT/RH GRIDS SHOW LOW LVL MOISTURE REMAINING HIGH NEXT 48 HRS WITH DEEPEST MOISTURE ALG FNT RNG WITH STRONGEST UPSLOPE FLOW WED AFTN/EVE. ETA QPF AMTS ALG THE FRONT RANGE IN THE 0.10-0.25 INCH RANGE THIS TUE EVE /00Z-06Z/ WITH ANOTHER 0.15-0.35 INCH AMTS FM 18Z/WED TO 06Z/THU. ETA AND AVN SOUNDINGS DO NOT LOOK REAL FAVORABLE FOR CONVECTIVE INITIATION WED...ALTHOUGH SPC SHOWS NERN CO UNDER A GENERAL RISK. CAN/T ARGUE WITH THAT AS T-STORMS COULD POP WITH NEXT SURGE DURING AFTN HRS. LONG TERM DISCUSSION: WARM UPR RIDGE BUILDS OVR RGN ON THU... ALTHOUGH LOW LVL MOISTURE SLOW TO FLUSH OUT ALONG THE FNT RNG DURING MRNG HRS. BY AFTN...THINGS DRY OUT AND WARM UP WITH TEMPS RETURNING TO NORMS. FRI AND SAT LOOKS VRY WARM AND DRY WITH W-SWLY FLOW SFC AND ALOFT. SUN...MRF HINTS AT AN INCREASE IN MID-LVL MOISTURE OVR THE MTNS AND FNT RNG FTHLS WITH SUBTROPICAL MSTR UNDERCUTTING RIDGE. THEREFORE WILL GO WITH A SLGT CHC OF T-STORMS SUN AND LV IT AT THAT. BAKER .DEN...NONE.
In the hours before
Special weather statement, Jun 19, 10:00 AM MDT, 5 hours 4 minutes before
COZ030>051-192000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1000 AM MDT TUE JUN 19 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A MOIST...BUT STABLE AIRMASS WILL REMAIN FIRMLY ENTRENCHED ACROSS THE EASTERN PLAINS TODAY WHICH WILL PRECLUDE ANY POSSIBILITY OF THUNDERSTORMS EAST OF THE MOUNTAINS. HOWEVER... ENOUGH CLEARING WILL OCCUR OVER THE MOUNTAINS TO ALLOW THUNDERSTORMS TO DEVELOP ALONG THE EAST SIDE OF THE DIVIDE THIS AFTERNOON. SOME OF THESE STORMS WILL MOVE INTO THE FOOTHILLS BY LATE AFTERNOON...BUT WILL STAY OUT OF THE FRONT RANGE AND PLAINS ENTIRELY. SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
Special weather statement, Jun 19, 10:42 AM MDT, 4 hours 22 minutes before
COZ030>051-192000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1000 AM MDT TUE JUN 19 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A MOIST...BUT STABLE AIRMASS WILL REMAIN FIRMLY ENTRENCHED ACROSS THE EASTERN PLAINS TODAY WHICH WILL PRECLUDE ANY POSSIBILITY OF THUNDERSTORMS EAST OF THE MOUNTAINS. HOWEVER... ENOUGH CLEARING WILL OCCUR OVER THE MOUNTAINS TO ALLOW THUNDERSTORMS TO DEVELOP ALONG THE EAST SIDE OF THE DIVIDE THIS AFTERNOON. SOME OF THESE STORMS WILL MOVE INTO THE FOOTHILLS BY LATE AFTERNOON...BUT WILL STAY OUT OF THE FRONT RANGE AND PLAINS ENTIRELY. SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
Special weather statement, Jun 19, 2:00 PM MDT, 1 hour 4 minutes before
COZ030>051-262100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT TUE JUN 19 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: MID LEVEL MOISTURE HAS INCREASED OVER THE REGION EARLY THIS AFTERNOON. COLD AIR NEAR THE SURFACE HAS LEAD TO A VERY STABLE ATMOSPHERE OVER THE PLAINS. HOWEVER...THE ATMOSPHERE IS MODERATELY UNSTABLE OVER THE MOUNTAINS AND FOOTHILLS. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS. SOME OF THESE STORMS WILL BRING BRIEF HEAVY RAIN AND SMALL HAIL. NO THUNDERSTORMS ARE EXPECTED OVER THE PLAINS THIS AFTERNOON...EXCEPT IN FRONT RANGE AREAS ADJACENT TO THE FOOTHILLS. SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:34 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson, Park | 36 min |
| Jun 19, 3:52 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.